NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 20, 2017
I never had problems with novacaine or the shots until the last few years. Now when I get the shots they hurt, also afterwards for a few days I have ringing and pain in my ear on the side of the injections and my lung and chest area hurts and is hard to breathe for a few weeks after the shots. Is this normal or unusual. I am 53 years old and have been getting dental work since I was 4 with no problems.
I am concerned that this may not be an effect of the local anesthetic per se. The effects would not last a few days or weeks afterwards. It may be that there was increased blood pressure or heart rate associated with the pain of the injections that had some lingering effects. You should seek medical consultation with your primary physician and explain these symptoms.
Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University